Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 7, 2001, 5:57 PM MDT for Yuma County, Colorado. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 7, 2001, 7:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:15 PM MDT | Hail 1 | Abarr, CO | |
| Jun 7, 7:05 PM MDT | Hail 1 | Beecher Is, CO | |
| Jun 7, 7:10 PM MDT | Hail 0.75 | Beecher Is, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 072357 SVRGLD COC125-080100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 557 PM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 700 PM MDT * AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF JOES...OR ABOUT 28 MILES SOUTH OF YUMA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIRK AT 605 PM MDT IDALIA AT 655 PM MDT BONNY RESERVOIR AT 700 PM MDT ANOTHER LOCATION IN THIS WARNING IS...HALE. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 8 PM MDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PLEASnE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ LAT...LON 3981 10278 3958 10279 3959 10212 3986 10211 BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:33 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 7, 2:33 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT THU JUN 7 2001 THE RETURN FLOW OF GULF MOISTURE WILL CONTINUE TONIGHT AS THE UPPER LEVEL RIDGE BUILDS INTO THE AREA. CONVECTION FIRING THIS AFTERNOON ALONG THE FRONT RANGE AND OVER THE EASTERN COLORADO PLAINS WHERE CLEARING SKIES HAVE ALLOWED TEMPERATURES TO RISE INTO THE 80S. CONCERN THIS EVENING IS WHETHER STORMS WILL BE ABLE TO SUSTAIN THEMSELVES OVER EXTREME EASTERN COLORADO AND NORTHWEST KANSAS. SURFACE TEMPERATURE AT KITR WAS STILL IN THE UPPER 60S AT 20Z... ALTHOUGH SUFFICIENT LOW LEVEL MOISTURE IS AVAILABLE FOR STORMS. NCEP MODELS LAST NIGHT WERE TOO MOIST (GENERATED PRECIPITATION ACROSS NORTHWEST KANSAS LAST NIGHT AND TODAY WHERE THERE WAS NONE)...AND EXPECT THIS MAY BE THE CASE AGAIN TONIGHT. WEAK WIND FLOW ALOFT OVER WEST CENTRAL KANSAS WILL PROHIBIT MUCH STORM MOVEMENT SOUTH OF INTERSTATE 70. HAVE REJECTED AVN FORECAST OF 3.01 INCHES OF RAIN BY FRIDAY EVENING SOUTH OF INTERSTATE 70. AGAIN...LACK OF ORGANIZED UPPER LEVEL SUPPORT SHOULD INHIBIT STORMS. TEMPERATURES SHOULD REMAIN WARM TONIGHT GIVEN MOIST SOUTHEAST FLOW. THE ETA DID THE BEST JOB WITH LOWS LAST NIGHT AND APPEARS ON TRACK TODAY...SO WILL FOLLOW. THE UPPER LEVEL RIDGE BUILDS IN FOR THIS WEEKEND...WITH 700 MB TEMPERATURES FORECAST TO WARM TO AROUND +16C WHICH SHOULD CAP ALL CONVECTION. TEMPERATURES ADVERTISED IN THE 90S AND DRY CONDITIONS APPEAR REASONABLE...SO WILL FOLLOW. FOR THE FIRST HALF OF NEXT WEEK...NEW AVN RUN FROM 12Z WAS MUCH WARMER IN THE LOW LEVELS (850 MB) MONDAY...SO WILL KEEP TEMPERATURES IN THE 90S. FROPA IS INDICATED BY TUESDAY MORNING WITH TEMPERATURES COOLER THROUGH THURSDAY. APPEAR THAT WITH RETURN FLOW... IT MAY TAKE 3 OR 4 DAY TO RECOVER AS WITH THIS LAST EVENT...SO WILL BE SLOWER THAN GUIDANCE TO RAISE HIGHS. .GLD...NONE. SKIPPER
In the hours before
Special weather statement, Jun 7, 2:20 PM MDT, 3 hours 37 minutes before
COZ090>092-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT THU JUN 7 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM MDT FOR CHEYENNE...KIT CARSON AND YUMA COUNTIES OF COLORADO... A VERY UNSTABLE AND MOIST AIR MASS IS PRESENT OVER EASTERN COLORADO. THUNDERSTORMS ARE CURRENTLY DEVELOPING IN SOUTHEAST COLORADO AND ALONG THE FRONT RANGE OF COLORADO. THESE STORMS WILL MOVE INTO EASTERN COLORADO. SOME OF THESE STORMS WILL BECOME SEVERE. THE GREATEST THREAT FROM THESE STORMS WILL BE TORNADOES. LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN ARE ALSO LIKELY FROM THE STORMS THAT BECOME SEVERE. SVEN
Local storm report, Jun 7, 3:25 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 9 NNE KIT CARSON CO 1.75 INCH HAIL
06/07/01 CHEYENNE REPORTED BY STORM
SPOTTER.
TABERLocal storm report, Jun 7, 3:59 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 8 NNE KIT CARSON CO 1.5 INCH HAIL
06/07/01 CHEYENNE REPORTED BY PUBLIC.
0357 PM 8 NNE KIT CARSON CO 1 INCH HAIL
06/07/01 CHEYENNE REPORTED BY PUBLIC.
TABER
ZCZC TOPMTTCBK GLD
SXUS43 KGLD 072201
METAR KCBK 072201Z AUTO 09011KT 23/19 A3017 RMK A01 T02330194 PCPN 000Local storm report, Jun 7, 4:22 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM FLAGLER CO 1 INCH HAIL
06/07/01 KIT CARSON REPORTED BY STORM
SPOTTER.
TABER
ZCZC TOPMTTCBK GLD
SXUS43 KGLD 072231
METAR KCBK 072231Z AUTO 09009G16KT 23/19 A3016 RMK A01 T02330194 PCPN 000Local storm report, Jun 7, 4:44 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
4
0442 PM FLAGLER CO .75 INCH HAIL
06/07/01 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 7, 4:56 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 7 NE FLAGLER CO .75 INCH HAIL
06/07/01 KIT CARSON REPORTED BY PUBLIC.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 34 min |
| Jun 7, 3:45 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 60 min |
| Jun 7, 4:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.